Pairs trading under delayed cointegration

Tingjin YAN, Mei Choi CHIU, Hoi Ying WONG

Research output: Contribution to journalArticlespeer-review

1 Citation (Scopus)

Abstract

Continuous-time pairs trading rules are often developed based on the diffusion limit of the first-order vector autoregressive (VAR(1)) cointegration models. Empirical identification of cointegration effects is generally made according to discrete-time error correction representation of vector autoregressive (VAR(p)) processes, allowing for delayed adjustment of the price deviation. Motivated by this, we investigate the continuous-time dynamic pairs trading problem under a class of path-dependent models. Under certain regular conditions, we prove the existence of the optimal strategy and show that it is related to a system of Riccati partial differential equations. The proof is developed by the means of functional Itô's calculus. We conduct a numerical study to analyze the sensitivities of the pairs trading strategy with respect to the initial market conditions and the memory length. Copyright © 2022 Informa UK Limited, trading as Taylor & Francis Group.

Original languageEnglish
Pages (from-to)1627-1648
JournalQuantitative Finance
Volume22
Issue number9
Early online dateMay 2022
DOIs
Publication statusPublished - 2022

Citation

Yan, T., Chiu, M. C., & Wong, H. Y. (2022). Pairs trading under delayed cointegration. Quantitative Finance, 22(9), 1627-1648. doi: 10.1080/14697688.2022.2064760

Keywords

  • Mean–variance pairs trading
  • Stochastic delay differential equation
  • Functional Itô's calculus
  • Path-dependent effect

Fingerprint

Dive into the research topics of 'Pairs trading under delayed cointegration'. Together they form a unique fingerprint.